Forum

The fixers

Hi,

starting tecfidera on monday day anyone else on this drug?any tips advice please very nervous but had two relapses since April so not feeling well

thanks

paul

i have been on tecfidera for over a year. i would share this:

  1. do not worry. any side effects you feel will be due to a self imposed sense of anxiety and apprehension.

  2. take an aspirin half an hour before dose 1

  3. take your tec dose when you are three quarters of a way through a decent sized meal

  4. take paracetamol for any ache / pains such as stomach cramp

  5. take anti-histamine for any flush / itch / rash

  6. start by taking one 120mg cap per day in week 1; 2 in week 2; 3 in week 3 and full dose in week 4

  7. even during the increase of dosing undertaken in step 6, you begin to suffer serious (and i mean bad ass) side effects, do not increase you dose the next week; continue on the same dose or even reduce back one capsule until your tolerance catches up

  8. if side effects get super bad, contact your nurse / neurologist and consider an alternative.

with all this being said, i am 99.99% confident steps 7 and 8 will not even need to enter your mind.

to expand on step 3 - it doesn’t matter what you eat, whether fatty, protein rich or a fist full of cake. what counts is the amount. line your stomach with grub, take the drug and then bury it under a bit more nosh.

good luck. do not worry. this will be an investment to your future, healthy self!

1 Like

Hi Paul

I started tecfidera a week ago and like you was very nervous.

I followed the advice posted on the forum, especially from Paolo and all has been good so far. I haven’t suffered from any of the stomach issues but I have felt tired and had a few headaches, but nothing too bad.

I waited for something to happen after taking my first tablet as I was very apprehensive but nothing happened not even some flushing! So follow all the advice and be positive!!!

Good luck for Monday

Annabel

Hi Paul, I dont have ms, so dont use that drug, but I sure hope it works well for you hun.

pollx

Paul, I’m about 2 months in with Tec.

My recommendation is good yoghurt as I’m not really a breakfast person. I can even swallow the pill with yoghurt too, which is a bonus - I can’t be sure but I think it helps if it doesn’t dissolve too quickly, like Paolo says, 3/4 of way into a meal is good

I get the Onken biopots or supermarket own Greek stuff, it seems to settle the stomach nicely but I get the full-fat ones, not sure if the low-fat ones work as well On the plus side, I’ve not had to take any aspirin/anti-histamines etc. either. Worst flushes were after first tablet and first full-dose pill. I have rare and quite random ones now but they might bother me for 5/10 minutes, not an hour like after the first ones. Good luck

Sonia x

if like nindancer, you’re not much of a brekkie eater, just take dose 1 at lunchtime.

although an optimal timing of doses can be said to be 12 hours apart from each other, the only cardinal rule is no two doses within 4 hours.

incidentally, on the subject of ‘live yogurts’, during my last appointment with them, my neurologist mentioned a growing interest and thus body of research being dedicated to the study of gastro-fauna and MS onset / progression.

having a good dose of Onken (or similar) might be as relevant as a few pills of vit D for the likes of us!

1 Like